Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 85, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 1997, 6:21 PM CDT for Miller County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1997, 6:21 PM CDT (23:21 UTC)
- Expired
- May 25, 1997, 6:55 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Miller County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 252321 RRA SVRSGF MOC131-252355- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 621 PM CDT SUN MAY 25 1997 * SEVERE THUNDERSTORM WARNING FOR NORTHERN MILLER COUNTY - CENTRAL MISSOURI * UNTIL 655 PM CDT * SOME AREAS AFFECTED MARYS HOME THROUGH 635 PM CAPPS AND ST ELIZABETH BY 625 PM ST ANTHONY BY 630 PM * AT 619 PM SPRINGFIELD DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING LvARGE HAIL THE SIZE OF NICKELS. THIS STORM WAS LOCATED 1 WEST OF MARYS HOME OR 9 NORTHEAST OF TUSCUMBIA AND WAS MOVING NORTHEAST AT 20 MPH. SEEK SHELTER IMMEDIATELY IF YOU LIVE IN NORTHERN MILLER COUNTY JDG/DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:41 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 25, 2:41 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT SUN MAY 25 1997 SHOWERS/THUNDERSTORMS THAT FORMED ALONG OUTFLOW FROM OKLAHOMA THUNDERSTORM COMPLEX HAD EXITED THE FORECAST AREA FOR THE MOST PART. WEAK BUBBLE HIGH BEHIND OUTFLOW BOUNDARY SUPPRESSING CONVECTION OVER SOUTHWEST MISSOURI THIS AFTERNOON. STRONG SURFACE MOISTURE DIVERGENCE INDICATED AT 18Z OVER NORTHWEST ARKANSAS. ATMOSPHERE REMAINS RIPE FOR CONVECTION WITH TEMPERATURES NEAR 80 AND DEWPOINTS IN THE MIDDLE/UPPER 60S. MODIFIED SPRINGFIELD 12Z SOUNDING INDICATED CAPE AROUND 2500 AND LIFTED INDEX OF -5 IF TEMPERATURE REACHES 80 (THIS IS WITHOUT ANY ABOVE-SURFACE MODIFICATIONS). SURFACE ANALYSES PLACED EAST-WEST STATIONARY FRONT FROM LOW NORTH OF DDC TO MKC TO IND. DRYLINE HAD FORMED OVER THE TEXAS AND OKLAHOMA PANHANDLES AND SHOULD INITIATE THUNDERSTORMS RAPIDLY. 18Z ADAP SHOWED LIFTED INDICIES OF -10 OVER CENTRAL OKLAHOMA. ETA AGAIN THE MODEL OF CHOICE TODAY AS NGM STILL TOO FAR NORTH. ALL MODELS SKIMPY ON PRECIPITATION OUTPUT FOR THE NEXT 48 HOURS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO END OVER THE FORECAST AREA FOR THE MOST PART THIS AFTERNOON. SEVERE THUNDERSTORMS THAT DEVELOP OVER KANSAS AND OKLAHOMA WILL MOVE EAST...REACHING SOUTHEAST KANSAS JUST PRIOR TO SUNSET. SQUALL LINE EVOLUTION EXPECTED AFTER SUNSET WITH SYSTEM THEN TRANSFORMING INTO A MCC AFTER MIDNIGHT. MONDAY AFTERNOON AND EVENING SHOULD BE A REPEAT OF TODAY...HOWEVER... SEVERE THREAT WILL SHIFT INTO OKLAHOMA AND ARKANSAS FOR THE MOST PART. HEAVY RAINFALL WILL BECOME THE MAIN THREAT FOR THE FORECAST AREA. CHANCE POPS NEED TO BE INCLUDED UNTIL THE MAIN SYSTEM EXITS THE AREA LATER THIS WEEK. DUE TO RELATIVELY DRY CONDITIONS...FLASH FLOOD WATCH NOT REQUIRED TONIGHT. WATCH POTENTIAL HIGHER MONDAY...AND LATER SHIFTS WILL BE ABLE TO NARROW DOWN THE RISK AREA DEPENDING ON PRECIPITATION OVERNIGHT. PREFER FWC LOWS...BUT HIGHS MONDAY TOO WARM GIVEN EXPECTED FRONTAL POSITION. WILL BLEND FAN/FWC MONDAY. FIRST PERIOD IDEAS: SGF/JLN: MOSTLY CLOUDY THIS EVENING WITH SHOWERS/THUNDERSTORMS DEVELOPING. SOME STORMS MAY BE SEVERE. OVERNIGHT: PERIODS OF SHOWERS/ THUNDERSTORMS WITH HEAVY RAIN. LOW IN THE MIDDLE 60S. UNO: MOSTLY CLOUDY THIS EVENING WITH SHOWERS/THUNDERSTORMS DEVELOPING TOWARD MIDNIGHT. OVERNIGHT: PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. LOWS IN THE MIDDLE 60S. AIZ: MOSTLY CLOUDY WITH SHOWERS/THUNDERSTORMS BECOMING LIKELY BY MIDNIGHT. HEAVY RAINFALL POSSIBLE. LOW IN THE MIDDLE 60S. SGF TT 064/076 060/072 057 08967 JLN TT 066/079 063/075 060 08967 MS
In the hours before
Special weather statement, May 25, 1:00 PM CDT, 5 hours 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN MAY 25 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...REDEVELOPMENT OF THUNDERSTORMS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT...WITH SEVERE WEATHER AND HEAVY RAIN POSSIBLE... TWO STORM SYSTEMS OVER THE WESTERN UNITED STATES WILL AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVER THE NEXT 48 HOURS. SEVERE WEATHER WILL BE THE MAIN THREAT TONIGHT WITH HEAVY RAINFALL EXPECTED MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON IN THE MOIST AND UNSTABLE ATMOSPHERE...MAINLY WEST OF A WARSAW TO CASSVILLE LINE. ISOLATED STORMS WILL BECOME STRONG...PRODUCING HEAVY RAINFALL...PEA SIZED HAIL AND GUSTY WINDS TO 35 MPH. AS THE FIRST SYSTEM MOVES INTO CENTRAL KANSAS THIS AFTERNOON...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WESTERN KANSAS TO CENTRAL OKLAHOMA. THESE STORMS WILL THEN MOVE EAST THIS EVENING... REACHING EXTREME SOUTHEAST KANSAS BETWEEN 6 AND 8 PM. THE STORMS WILL THEN FORM A SQUALL LINE THAT WILL MOVE ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI AFTER SUNSET. THE INITIAL SEVERE WEATHER THREAT FROM THIS SYSTEM WILL BE LARGE HAIL. CONDITIONS MAY BECOME FAVORABLE FOR THE FORMATION OF TORNADOES THIS EVENING...MAINLY SOUTH OF A LINE FROM PITTSBURG KANSAS TO MOUNT VERNON AND GALENA MISSOURI. SHOULD A SQUALL LINE FORM...DAMAGING WINDS WILL RESULT. HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS AND FLOODING MAY DEVELOP LATE THIS EVENING AND OVERNIGHT. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED ON MEMORIAL DAY AS THE SECOND SYSTEM MOVES INTO THE CENTRAL PLAINS. ALTHOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY ALONG THE MISSOURI/ARKANSAS BORDER...THE FOCUS WILL SHIFT TO HEAVY RAINFALL. ONE TO THREE INCHES OF RAIN IS POSSIBLE MONDAY OVER PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI. SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHEAST KANSAS BETWEEN 6 AND 8 PM...IN THE JOPLIN AREA OF SOUTHWEST MISSOURI BETWEEN 7 AND 9 PM...IN THE SPRINGFIELD AND BRANSON AREAS BETWEEN 8 AND 10 PM AND IN THE WEST PLAINS AREA AFTER 900 PM. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS. MS
Special weather statement, May 25, 1:00 PM CDT, 5 hours 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION DATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN MAY 25 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...REDEVELOPMENT OF THUNDERSTORMS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT...WITH SEVERE WEATHER AND HEAVY RAIN POSSIBLE... TWO STORM SYSTEMS OVER THE WESTERN UNITED STATES WILL AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVER THE NEXT 48 HOURS. SEVERE WEATHER WILL BE THE MAIN THREAT TONIGHT WITH HEAVY RAINFALL EXPECTED MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON IN THE MOIST AND UNSTABLE ATMOSPHERE...MAINLY WEST OF A WARSAW TO CASSVILLE LINE. ISOLATED STORMS WILL BECOME STRONG...PRODUCING HEAVY RAINFALL...PEA SIZED HAIL AND GUSTY WINDS TO 35 MPH. AS THE FIRST SYSTEM MOVES INTO CENTRAL KANSAS THIS AFTERNOON...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WESTERN KANSAS TO CENTRAL OKLAHOMA. THESE STORMS WILL THEN MOVE EAST THIS EVENING... REACHING EXTREME SOUTHEAST KANSAS BETWEEN 6 AND 8 PM. THE STORMS WILL THEN FORM A SQUALL LINE THAT WILL MOVE ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI AFTER SUNSET. THE INITIAL SEVERE WEATHER THREAT FROM THIS SYSTEM WILL BE LARGE HAIL. CONDITIONS MAY BECOME FAVORABLE FOR THE FORMATION OF TORNADOES THIS EVENING...MAINLY SOUTH OF A LINE FROM PITTSBURG KANSAS TO MOUNT VERNON AND GALENA MISSOURI. SHOULD A SQUALL LINE FORM...DAMAGING WINDS WILL RESULT. HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS AND FLOODING MAY DEVELOP LATE THIS EVENING AND OVERNIGHT. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED ON MEMORIAL DAY AS THE SECOND SYSTEM MOVES INTO THE CENTRAL PLAINS. ALTHOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY ALONG THE MISSOURI/ARKANSAS BORDER...THE FOCUS WILL SHIFT TO HEAVY RAINFALL. ONE TO THREE INCHES OF RAIN IS POSSIBLE MONDAY OVER PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI. SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHEAST KANSAS BETWEEN 6 AND 8 PM...IN THE JOPLIN AREA OF SOUTHWEST MISSOURI BETWEEN 7 AND 9 PM...IN THE SPRINGFIELD AND BRANSON AREAS BETWEEN 8 AND 10 PM AND IN THE WEST PLAINS AREA AFTER 900 PM. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS. MS
Special weather statement, May 25, 1:12 PM CDT, 5 hours 9 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION DATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN MAY 25 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...REDEVELOPMENT OF THUNDERSTORMS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT...WITH SEVERE WEATHER AND HEAVY RAIN POSSIBLE... TWO STORM SYSTEMS OVER THE WESTERN UNITED STATES WILL AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVER THE NEXT 48 HOURS. SEVERE WEATHER WILL BE THE MAIN THREAT TONIGHT WITH HEAVY RAINFALL EXPECTED MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON IN THE MOIST AND UNSTABLE ATMOSPHERE...MAINLY WEST OF A WARSAW TO CASSVILLE LINE. ISOLATED STORMS WILL BECOME STRONG...PRODUCING HEAVY RAINFALL...PEA SIZED HAIL AND GUSTY WINDS TO 35 MPH. AS THE FIRST SYSTEM MOVES INTO CENTRAL KANSAS THIS AFTERNOON...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WESTERN KANSAS TO CENTRAL OKLAHOMA. THESE STORMS WILL THEN MOVE EAST THIS EVENING... REACHING EXTREME SOUTHEAST KANSAS BETWEEN 6 AND 8 PM. THE STORMS WILL THEN FORM A SQUALL LINE THAT WILL MOVE ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI AFTER SUNSET. THE INITIAL SEVERE WEATHER THREAT FROM THIS SYSTEM WILL BE LARGE HAIL. CONDITIONS MAY BECOME FAVORABLE FOR THE FORMATION OF TORNADOES THIS EVENING...MAINLY SOUTH OF A LINE FROM PITTSBURG KANSAS TO MOUNT VERNON AND GALENA MISSOURI. SHOULD A SQUALL LINE FORM...DAMAGING WINDS WILL RESULT. HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS AND FLOODING MAY DEVELOP LATE THIS EVENING AND OVERNIGHT. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED ON MEMORIAL DAY AS THE SECOND SYSTEM MOVES INTO THE CENTRAL PLAINS. ALTHOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY ALONG THE MISSOURI/ARKANSAS BORDER...THE FOCUS WILL SHIFT TO HEAVY RAINFALL. ONE TO THREE INCHES OF RAIN IS POSSIBLE MONDAY OVER PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI. SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHEAST KANSAS BETWEEN 6 AND 8 PM...IN THE JOPLIN AREA OF SOUTHWEST MISSOURzI BETWEEN 7 AND 9 PM...IN THE SPRINGFIELD AND BRANSON AREAS BETWEEN 8 AND 10 PM AND IN THE WEST PLAINS AREA AFTER 900 PM. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS. MS
Special weather statement, May 25, 5:07 PM CDT, 1 hour 14 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261000- HAZARDOUS WEATHER OUTLOOK...SPECIAL ISSUANCE... NATIONAL WEATHER SERVICE SPRINGFIELD MO 507 PM CDT SUN MAY 25 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...GOOD CHANCE FOR THUNDERSTORMS TONIGHT...SOME WILL BE SEVERE... ...LOCALLY HEAVY RAINS POSSIBLE OVERNIGHT... THE CENTRAL PLAINS IS VERY RIPE FOR THUNDERSTORMS TONIGHT AS THE COMBINATION OF SEVERAL FACTORS COME TOGETHER ACROSS THE AREA ...GENERALLY FROM 8 PM TO 5 AM ACROSS OUR 34 COUNTIES OF MISSOURI AND 3 COUNTIES OF SOUTHEAST KANSAS. THE 2 MAIN TRIGGERS FOR STRONG TO SEVERE THUNDERSTORMS ARE: 1) HIGH SURFACE TEMPERATURE AND SURFACE DEW POINTS 2) STRONG AND VIGOROUS UPPER LEVEL TROUGH THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS CENTRAL KANSAS AND OKLAHOMA AND THIS TREND WILL CONTINUE AND SPREAD EASTWARD THROUGHOUT THE NIGHT. THE INITIAL SEVERE WEATHER THREAT FROM THIS SYSTEM WILL BE LARGE HAIL. CONDITIONS MAY BECOME FAVORABLE FOR THE FORMATION OF TORNADOES THIS EVENING...MAINLY SOUTH OF A LINE FROM PITTSBURG KANSAS TO GALENA MISSOURI. SHOULD A SQUALL LINE FORM...DAMAGING WINDS WILL RESULT. SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHEAST KANSAS AROUND 730 PM ...IN THE JOPLIN AREA OF SOUTHWEST MISSOURI AROUND 830 PM...IN THE SPRINGFIELD AND BRANSON AREAS AFTER 900 PM AND IN THE WEST PLAINS AREA AFTER 1000 PM. OVERNIGHT...THE STORMS WILL BEGIN TO PRODUCE LOCALLY HEAVY RAIN. SOME OF THE HEAVIER STORMS COULD DUMP BETWEEN 1 1/2 INCHES TO 3 INCHES OF RAIN. IF THIS FALLS OVER A SHORT PERIOD OF TIME...FLOODING WILL BE LIKELY ESPECIALLY OVER LOW WATER BRIDGE CROSSINGS. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS. GORDON
Special weather statement, May 25, 5:09 PM CDT, 1 hour 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261000- HAZARDOUS WEATHER OUTLOOK...SPECIAL ISSUANCE... NATIONAL WEATHER SERVICE SPRINGFIELD MO 507 PM CDT SUN MAY 25 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...GOOD CHANCE FOR THUNDERSTORMS TONIGHT...SOME WILL BE SEVERE... ...LOCALLY HEAVY RAINS POSSIBLE OVERNIGHT... THE CENTRAL PLAINS IS VERY RIPE FOR THUNDERSTORMS TONIGHT AS THE COMBINATION OF SEVERAL FACTORS COME TOGETHER ACROSS THE AREA ...GENERALLY FROM 8 PM TO 5 AM ACROSS OUR 34 COUNTIES OF MISSOURI AND 3 COUNTIES OF SOUTHEAST KANSAS. THE 2 MAIN TRIGGERS FOR STRONG TO SEVERE THUNDERSTORMS ARE: 1) HIGH SURFACE TEMPERATURE AND SURFACE DEW POINTS 2) STRONG AND VIGOROUS UPPER LEVEL TROUGH THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS CENTRAL KANSAS AND OKLAHOMA AND THIS TREND WILL CONTINUE AND SPREAD EASTWARD THROUGHOUT THE NIGHT. THE INITIAL SEVERE WEATHER THREAT FROM THIS SYSTEM WILL BE LARGE HAIL. CONDITIONS MAY BECOME FAVORABLE FOR THE FORMATION OF TORNADOES THIS EVENING...MAINLY SOUTH OF A LINE FROM PITTSBURG KANSAS TO GALENA MISSOURI. SHOULD A SQUALL LINE FORM...DAMAGING WINDS WILL RESULT. SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHEAST KANSAS AROUND 730 PM ...IN THE JOPLIN AREA OF SOUTHWEST MISSOURI AROUND 830 PM...IN THE SPRINGFIELD AND BRANSON AREAS AFTER 900 PM AND IN THE WEST PLAINS AREA AFTER 1000 PM. OVERNIGHT...THE STORMS WILL BEGIN TO PRODUCE LOCALLY HEAVY RAIN. SOME OF THE HEAVIER STORMS COULD DUMP BETWEEN 1 1/2 INCHES TO 3 INCHES OF RAIN. IF THIS FALLS OVER A SHORT PERIOD OF TIME...FLOODING WILL BE LIKELY ESPECIALLY OVER LOW WATER BRLIDGE CROSSINGS. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 35 min |
| May 25, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.